Wildfire, Randall
- When
- March 6, 4:00 PM CST to 4:30 PM CST
- Where
- Randall forecast zone
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A wildfire started around 1600 CST about seven miles northeast of Canyon in Randall County in the south central Texas Panhandle near South Mesa Road and Tradewind Street. however a barn was destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire started around 1600 CST about seven miles northeast of Canyon in Randall County in the south central Texas Panhandle near South Mesa Road and Tradewind Street. The wildfire consumed only twenty-five acres...however a barn was destroyed. The wildfire was brought under control around 1630 CST and the cause of the wildfire was still under investigation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 6, 3:18 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CST SAT MAR 6 2010 .DISCUSSION... SUBTROPICAL MOISTURE ALOFT CONTINUES TO STREAM IN FROM THE SOUTHWEST PRODUCING MID TO HIGH CLOUDS ACROSS OLD MEXICO AND INTO THE PANHANDLES. VIS SATELLITE SHOWS ENHANCED CU DEVELOPING OVER SOUTHEAST AZ WHICH IS IN THE FRONT EXIT REGION OF THE UPPER TROUGH. ALSO NOTICE A FEW LIGHTNING STRIKES WITHIN THIS AREA. SO EXPECTING SIMILAR CONDITIONS HEADING THIS WAY AS THE SYSTEM MOVES ONSHORE AND HEADS EAST TOWARD THE PANHANDLES. THE LAST TWO MODEL RUNS ARE IN GOOD AGREEMENT WITH THE TRACK AND TIMING OF THIS SYSTEM THROUGH MONDAY. PRECIP MAY GET GOING AS EARLY AS LATE TONIGHT ACROSS THE SOUTHERN HALF OF THE CWA. PREVIOUS FORECAST WAS IN GREAT SHAPE REGARDING POP STRUCTURE SO JUST FINE TUNED THE PRECIP TYPE MORE THAN ANYTHING. FORECAST SOUNDINGS SHOW LIMITED CAPE TO WORK WITH DURING THE EVENT. BUT STILL FELT THUNDERSTORMS WERE A SAFE BET SUNDAY THROUGH MONDAY GIVEN THE THETA E RIDGE IN PLACE OVER THE REGION...AND THE ABUNDANT SUPPORT ALOFT. ALSO TRENDED A BIT HIGHER ON DEW POINT VALUES CONSIDERING UPPER 40 TO LOW 50 DEW POINTS ARE PUSHING NORTHWEST OF ABILENE ALREADY. MODELS KEEP SOUTH TO SOUTHEAST SFC FLOW IN PLACE INTO MONDAY SO FELT CONFIDENT THAT THE HIGHER DEW POINTS WILL REACH A MAJORITY OF THE CWA BY SUNDAY. FORECAST SOUNDINGS ALSO SHOW SOME DIRECTIONAL WIND SHEAR BUT THE SPEED SHEAR IS MINIMAL. SO NOT VERY CONCERNED FOR ANY SEVERE STORMS THROUGH MONDAY. TWO SHORT WAVE TROUGH ARE PROGGED TO DIG SOUTHEAST TOWARD THE PANHANDLES LATE TUESDAY THROUGH THURSDAY. THE FIRST SYSTEM WILL BRING COOLER AIR INTO THE PANHANDLES WEDNESDAY...BUT THE COLDER SYSTEM IS EXPECTED ON THURSDAY. THIS MAY GIVE THE PANHANDLES A BRIEF SHOT AT SNOW FALL. 1000-500MB THICKNESSES FALL BELOW 540 DAM AND THE LL AIRMASS COOLS OFF TO BELOW FREEZING THURSDAY MORNING. SO WENT AHEAD AND INSERTED LIGHT SNOW MAINLY FOR THE NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES THURSDAY MORNING. THE PANHANDLES WILL REMAIN ON THE BACK SIDE OF A LARGE UPPER TROUGH STRETCHING FROM THE ROCKIES TO THE ATLANTIC OCEAN. THIS MAY LEAD TO MORE LIGHT PRECIP THURSDAY AND FRIDAY MORNING THAN CURRENT GRIDS INDICATE. AT THE VERY LEAST...THIS SYSTEM SHOULD KNOCK HIGH TEMPS DOWN INTO THE 50S AREA WIDE DURING THE END OF NEXT WEEK. && .FIRE WEATHER... DRY AIR IN PLACE MAINLY ACROSS THE WESTERN HALF OF THE PANHANDLES WILL ALLOW MINIMUM RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. HOWEVER...WIND SPEEDS LESS THAN 10 MPH ARE EXPECTED THROUGH THE REST OF THE DAY. MOISTURE WILL RAPIDLY MOVE INTO THE PANHANDLES OVERNIGHT TONIGHT AND BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. DRIER AIR WILL RETURN ON TUESDAY...BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT WHILE WIND SPEEDS INCREASE TO AROUND 20 MPH OR GREATER. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 56 47 65 36 / 20 40 60 60 5 BEAVER OK 39 54 46 58 35 / 10 30 60 70 30 BOISE CITY OK 32 57 43 57 33 / 10 30 60 60 20 BORGER TX 44 59 47 62 40 / 20 40 60 60 10 BOYS RANCH TX 41 61 46 63 36 / 20 40 60 50 10 CANYON TX 42 58 46 66 36 / 20 40 60 60 5 CLARENDON TX 45 57 46 63 40 / 30 40 60 70 5 DALHART TX 35 58 43 58 32 / 10 30 60 50 10 GUYMON OK 37 55 45 62 34 / 10 30 60 70 30 HEREFORD TX 42 60 46 64 35 / 20 40 60 50 5 LIPSCOMB TX 44 56 46 62 36 / 20 40 60 70 30 PAMPA TX 44 56 46 58 38 / 20 40 60 70 10 SHAMROCK TX 47 58 47 66 40 / 30 50 60 70 10 WELLINGTON TX 48 59 47 67 42 / 40 50 60 70 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CST SAT MAR 6 2010 OKZ001>003-TXZ001>020-071200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CST SAT MAR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY THROUGH MONDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218106.